MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC. PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D128207
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation on (b)(6) 2018.The analysis has begun but is not completed at this time.Initial visual analysis is identified ¿spine a & c bent.Spine b tip is detached.Ring 7 dented.A hole found approx 1.5cm below distal tip of spine d.Received with a non-bwi sheath.Spine b tip attached to irrigation port of the non-bwi sheath.¿ these finding confirm the reportable malfunction.The device history record (dhr) for the lot number 30073667l has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Manufacturer¿s ref # (b)(4).
 
Event or Problem Description
It was reported a patient underwent an atrial fibrillation (afib) procedure with a pentaray nav high-density mapping eco catheter and tip of the catheter is detached requiring excessive manipulation to remove the catheter from the patient¿s body.This event has been assessed as mdr reportable.It was reported that as the pentaray nav high-density mapping eco catheter was being advanced and positioned into the left atrium for an afib procedure, one of the splines became ensnared in one of the side holes (irrigation ports) on the long sl1 sheath non-bwi product).The physician was unable to remove the pentaray from the sheath.The sheath and the catheter were withdrawn together to prevent the spline from breaking off and possibly embolizing in the patient.The catheter was removed intact; however, there was notable damage to the spline, electrodes upon inspection.The patient has not exhibiting signs of injury or adverse event.The patient did well the night after the procedure and was discharged without issue the following day.
 
Additional Manufacturer Narrative
It was reported that as the pentaray nav high-density mapping eco catheter became ensnared in one of the side holes (irrigation ports) on the long sl1 sheath, a non-bwi product.The physician was unable to remove the pentaray from the sheath.The sheath and the catheter were withdrawn together to prevent the spline from breaking off.The catheter was removed intact; however, there was notable damage to the spline electrodes upon inspection.The patient has not exhibiting signs of injury or adverse event.Device evaluation details: the device evaluation has been completed.The device was inspected and the spline a and c were observed bent, spline b was found detached, ring # 7 was observed dented, the spline b was observed attached to the irrigation port of the non-bwi sheath.A deflection test was performed and it was found within specifications, the catheter was deflecting correctly.The outer diameter of the catheter was measured and it was found within specification.Further investigation concluded that the ensnarement (entrapment) of spline b in the vent hole of the sl1 (non-bwi) sheath was possibly due to the size of the spline and of the vent hole, manifested with the defects seen in the vent holes.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.During manufacturing process, all the catheters are inspected for visual damages before packaging.On line inspections and functional tests are in place to prevent this type of damage from leaving the facility.The customer complaint was confirmed.The root cause of the damaged observed on the catheter tip cannot be related to the manufacture process since there is evidence that the device was manufactured in accordance with documented specification and procedures, it could be related to the handling and manipulation of the device with the sheath during the procedure.In addition, the instructions for use (ifu) recommend a 8fr sheath and the returned sheath was a 8.5 fr.Manufacturer¿s ref # (b)(4).

Brand Name
PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key8079541
Report Number2029046-2018-02294
Device Sequence Number1318300
Product Code MTD
UDI-Device Identifier10846835012217
UDI-Public10846835012217
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K123837
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2021
Device Catalogue NumberD128207
Device Lot Number30073667L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2018
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer04/22/2019
Initial Report FDA Received Date11/16/2018
Supplement Report FDA Received Date04/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1